MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Catalog Number 23VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Renal Failure (2041); Brain Injury (2219); Heart Failure/Congestive Heart Failure (4446); Respiratory Insufficiency (4462); Unspecified Tissue Injury (4559)
Date of Event 05/18/2022
Type of Reportable Event Death
Event or Problem Description
Clinical information: (b)(6) - valved grafts pas.Patient site id: (b)(6).It was reported that on (b)(6) 2022, 23mm sjm masters series valsalva aortic valved graft was successfully implanted.There were no intraprocedural device deficiencies or adverse events reported.On (b)(6) 2022, the patient was diagnosed with an acute kidney injury and had anuria, which was caused by post-operative acute renal failure (unspecified).The patient had multiple cycles of continuous renal replacement therapy and had a history of kidney disease.Patient was unresponsive to the medication furosemide with theophylline.On (b)(6) 2022, the patient had numerous petechiae on the skin of the right foot, and marbled skin on the left thigh, which was believed to be related to the procedure.Patient had necrosis of both feet after intravascular coagulation.On (b)(6) 2022, the patient had symptoms of a brainstem injury and was unable to make active movements in 4 limbs.The brainstem disorder was believed to be related to the procedure.On (b)(6) 2022, the computed tomography (ct) scan of head showed cortical and subcortical atrophy of the brain and cerebellum.On (b)(6) 2022, the patient passed away due to acute heart and pulmonary failure.The death was not believed to be related to the procedure or the implanted device.There were no reported deficiencies with the implanted valved graft, and there was no allegation of malfunction against the device.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of acute kidney injury, anuria, numerous petechia, acute heart, pulmonary failure and death was reported.The death was not believed to be related to the procedure or the implanted device.There were no reported deficiencies with the implanted valved graft, and there was no allegation of malfunction against the device.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record could not be reviewed.Based on the information received, the cause of the reported incident could not be conclusively determined.From medical review : the death is most likely procedure related due to the proximity to the implant procedure, but the exact cause for the cascade of events remains unclear.There is no allegation of a malfunction of the mhv.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17606777
Report Number2135147-2023-03697
Device Sequence Number15029613
Product Code LWQ
UDI-Device Identifier05414734009522
UDI-Public05414734009522
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Catalogue Number23VAVGJ-515
Device Lot Number8373183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale
Patient Weight70 KG
Patient RaceWhite